Banach Journal of Mathematical Analysis

Kolmogorov-type and general extension results for nonlinear expectations

Robert Denk, Michael Kupper, and Max Nendel

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We provide extension procedures for nonlinear expectations to the space of all bounded measurable functions. We first discuss a maximal extension for convex expectations which have a representation in terms of finitely additive measures. One of the main results of this article is an extension procedure for convex expectations which are continuous from above and therefore admit a representation in terms of countably additive measures. This can be seen as a nonlinear version of the Daniell–Stone theorem. From this, we deduce a robust Kolmogorov extension theorem which is then used to extend nonlinear kernels to an infinite-dimensional path space. We then apply this theorem to construct nonlinear Markov processes with a given family of nonlinear transition kernels.

Article information

Source
Banach J. Math. Anal., Volume 12, Number 3 (2018), 515-540.

Dates
Received: 21 February 2017
Accepted: 19 June 2017
First available in Project Euclid: 17 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1510909221

Digital Object Identifier
doi:10.1215/17358787-2017-0024

Mathematical Reviews number (MathSciNet)
MR3824739

Zentralblatt MATH identifier
06946069

Subjects
Primary: 28C05: Integration theory via linear functionals (Radon measures, Daniell integrals, etc.), representing set functions and measures
Secondary: 47H07: Monotone and positive operators on ordered Banach spaces or other ordered topological vector spaces 46A55: Convex sets in topological linear spaces; Choquet theory [See also 52A07] 46A20: Duality theory 28A12: Contents, measures, outer measures, capacities

Keywords
nonlinear expectations extension results Kolmogorov’s extension theorem nonlinear kernels

Citation

Denk, Robert; Kupper, Michael; Nendel, Max. Kolmogorov-type and general extension results for nonlinear expectations. Banach J. Math. Anal. 12 (2018), no. 3, 515--540. doi:10.1215/17358787-2017-0024. https://projecteuclid.org/euclid.bjma/1510909221


Export citation

References

  • [1] P. Artzner, F. Delbaen, J.-M. Eber, and D. Heath, Coherent measures of risk, Math. Finance 9 (1999), no. 3, 203–228.
  • [2] D. Bartl, Pointwise dual representation of dynamic convex expectations, preprint, arXiv:1612.09103v1 [math.PR].
  • [3] D. Bierlein, Über die Fortsetzung von Wahrscheinlichkeitsfeldern, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 1 (1962/1963), 28–46.
  • [4] V. I. Bogachev, Measure Theory, Vol. I, Springer, Berlin, 2007; Vol. 2, Springer, Berlin, 2007.
  • [5] S. Cerreia-Vioglio, F. Maccheroni, M. Marinacci, and A. Rustichini, Niveloids and their extensions: Risk measures on small domains, J. Math. Anal. Appl. 413 (2014), no. 1, 343–360.
  • [6] P. Cheridito, F. Delbaen, and M. Kupper, Dynamic monetary risk measures for bounded discrete-time processes, Electron. J. Probab. 11 (2006), no. 3, 57–106.
  • [7] P. Cheridito, M. Kupper, and L. Tangpi, Representation of increasing convex functionals with countably additive measures, preprint, arXiv:1502.05763v1 [math.FA].
  • [8] P. Cheridito, M. Kupper, and L. Tangpi, Duality formulas for robust pricing and hedging in discrete time, SIAM J. Financial Math. 8 (2017), no. 1, 738–765.
  • [9] P. Cheridito, H. M. Soner, N. Touzi, and N. Victoir, Second-order backward stochastic differential equations and fully nonlinear parabolic PDEs, Comm. Pure Appl. Math. 60 (2007), no. 7, 1081–1110.
  • [10] G. Choquet, Forme abstraite du théorème de capacitabilité, Ann. Inst. Fourier (Grenoble) 9 (1959), 83–89.
  • [11] F. Coquet, Y. Hu, J. Mémin, and S. Peng, Filtration-consistent nonlinear expectations and related $g$-expectations, Probab. Theory Related Fields 123 (2002), no. 1, 1–27.
  • [12] F. Delbaen, Coherent Risk Measures, Cattedra Galileiana, Scuola Normale Superiore, Classe di Scienze, Pisa, 2000.
  • [13] F. Delbaen, “Coherent risk measures on general probability spaces” in Advances in Finance and Stochastics, Springer, Berlin, 2002, 1–37.
  • [14] F. Delbaen, “The structure of m-stable sets and in particular of the set of risk neutral measures” in In Memoriam Paul-André Meyer: Séminaire de Probabilités XXXIX, Lecture Notes in Math. 1874, Springer, Berlin, 2006, 215–258.
  • [15] F. Delbaen, S. Peng, and E. Rosazza Gianin, Representation of the penalty term of dynamic concave utilities, Finance Stoch. 14 (2010), no. 3, 449–472.
  • [16] C. Dellacherie and P.-A. Meyer, Probabilities and Potential, North-Holland Math. Stud. 29, North-Holland, Amsterdam, 1978.
  • [17] L. Denis, M. Hu, and S. Peng, Function spaces and capacity related to a sublinear expectation: Application to $G$-Brownian motion paths, Potential Anal. 34 (2011), no. 2, 139–161.
  • [18] Y. Dolinsky, M. Nutz, and H. M. Soner, Weak approximation of $G$-expectations, Stochastic Process. Appl. 122 (2012), no. 2, 664–675.
  • [19] N. Dunford and J. T. Schwartz, Linear Operators, I: General Theory, with the assistance of W. G. Bade and R. G. Bartle, reprint of the 1958 original, Wiley Classics Library, Wiley, New York, 1988.
  • [20] K. Fan, Minimax theorems, Proc. Natl. Acad. Sci. USA 39 (1953), 42–47.
  • [21] W. H. Fleming and H. M. Soner, Controlled Markov Processes and Viscosity Solutions, 2nd ed., Stoch. Model. Appl. Probab. 25, Springer, New York, 2006.
  • [22] H. Föllmer and C. Klüppelberg, “Spatial risk measures: Local specification and boundary risk” in Stochastic Analysis and Applications 2014, Springer Proc. Math. Stat. 100, Springer, Cham, 2014, 307–326.
  • [23] H. Föllmer and I. Penner, Convex risk measures and the dynamics of their penalty functions, Statist. Decisions 24 (2006), no. 1, 61–96.
  • [24] H. Föllmer and A. Schied, Stochastic Finance: An Introduction in Discrete Time, 3rd revised and extended ed., de Gruyter, Berlin, 2011.
  • [25] D. J. Hartfiel, Markov Set-Chains, Lecture Notes in Math. 1695, Springer, Berlin, 1998.
  • [26] S. Peng, Nonlinear expectations and nonlinear Markov chains, Chinese Ann. Math. Ser. B 26 (2005), no. 2, 159–184.
  • [27] S. Peng, “$G$-expectation, $G$-Brownian motion and related stochastic calculus of Itô type” in Stochastic Analysis and Applications, Abel Symp 2, Springer, Berlin, 2007, 541–567.
  • [28] S. Peng, Multi-dimensional $G$-Brownian motion and related stochastic calculus under $G$-expectation, Stochastic Process. Appl. 118 (2008), no. 12, 2223–2253.
  • [29] H. M. Soner, N. Touzi, and J. Zhang, Martingale representation theorem for the $G$-expectation, Stochastic Process. Appl. 121 (2011), no. 2, 265–287.
  • [30] H. M. Soner, N. Touzi, and J. Zhang, Quasi-sure stochastic analysis through aggregation, Electron. J. Probab. 16 (2011), no. 67, 1844–1879.
  • [31] B. Z. Vulikh, Introduction to the Theory of Partially Ordered Spaces, Wolters-Noordhoff Sci., Groningen, 1967.
  • [32] J. Yong and X. Y. Zhou, Stochastic Controls: Hamiltonian Systems and HJB Equations, Appl. Math. 43, Springer, New York, 1999.